Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics and Decision Sciences
Volume 2007, Article ID 18014, 15 pages
http://dx.doi.org/10.1155/2007/18014
Research Article

Pricing Exotic Options under a High-Order Markovian Regime Switching Model

1Advanced Modeling and Applied Computing Laboratory, Department of Mathematics, The University of Hong Kong, Pokfulam Road, Hong Kong
2Department of Actuarial Mathematics and Statistics, School of Mathematical and Computer Sciences, Maxwell Institute for Mathematical Sciences, Heriot-Watt University, Edinburgh EH14 4AS, UK

Received 25 September 2006; Revised 14 March 2007; Accepted 7 August 2007

Academic Editor: Wing-Keung Wong

Copyright © 2007 Wai-Ki Ching et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. D. Hamilton, “A new approach to the economic analysis of nonstationary time series and the business cycle,” Econometrica, vol. 57, no. 2, pp. 357–384, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. J. Cai, “A Markov model of switching-regime ARCH,” Journal of Business & Economic Statistics, vol. 12, no. 3, pp. 309–316, 1994. View at Publisher · View at Google Scholar
  3. J. D. Hamilton and R. Susmel, “Autoregressive conditional heteroskedasticity and changes in regime,” Journal of Econometrics, vol. 64, no. 1-2, pp. 307–333, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. S. Gray, “Modeling the conditional distribution of interest rates as a regime-switching process,” Journal of Financial Economics, vol. 42, no. 1, pp. 27–62, 1996. View at Publisher · View at Google Scholar
  5. F. Klaassen, “Improving GARCH volatility forecasts with regime-switching GARCH,” Empirical Economics, vol. 27, no. 2, pp. 363–394, 2002. View at Publisher · View at Google Scholar
  6. A. Ang and G. Bekaert, “Regime switches in interest rates,” Journal of Business & Economic Statistics, vol. 20, no. 2, pp. 163–182, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  7. A. Ang and G. Bekaert, “Short rate nonlinearities and regime switches,” Journal of Economic Dynamics & Control, vol. 26, no. 7-8, pp. 1243–1274, 2002. View at Publisher · View at Google Scholar
  8. A. Ang and G. Bekaert, “International asset allocation with regime shifts,” Review of Financial Studies, vol. 15, no. 4, pp. 1137–1187, 2002. View at Publisher · View at Google Scholar
  9. G. W. Schwert, “Business cycles, financial crises, and stock volatility,” Carnegie-Rochester Conference Series on Public Policy, vol. 31, pp. 83–125, 1989. View at Publisher · View at Google Scholar
  10. C.-J. Kim, C. R. Nelson, and R. Startz, “Testing for mean reversion in heteroskedastic data based on Gibbs-sampling-augmented randomization,” Journal of Empirical Finance, vol. 5, no. 2, pp. 131–154, 1998. View at Publisher · View at Google Scholar
  11. V. Naik, “Option valuation and hedging strategies with jumps in the volatility of asset returns,” The Journal of Finance, vol. 48, no. 5, pp. 1969–1984, 1993. View at Publisher · View at Google Scholar
  12. X. Guo, “Information and option pricings,” Quantitative Finance, vol. 1, no. 1, pp. 38–44, 2001. View at Google Scholar · View at MathSciNet
  13. J. Buffington and R. J. Elliott, “Regime switching and European options,” in Stochastic Theory and Control (Lawrence, KS, 2001), vol. 280 of Lecture Notes in Control and Information Sciences, pp. 73–82, Springer, Berlin, Germany, 2002. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. J. Buffington and R. J. Elliott, “American options with regime switching,” International Journal of Theoretical and Applied Finance, vol. 5, no. 5, pp. 497–514, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. R. J. Elliott, L. Chan, and T.-K. Siu, “Option pricing and Esscher transform under regime switching,” Annals of Finance, vol. 1, no. 4, pp. 423–432, 2005. View at Publisher · View at Google Scholar
  16. R. J. Elliott, W. C. Hunter, and B. M. Jamieson, “Drift and volatility estimation in discrete time,” Journal of Economic Dynamics & Control, vol. 22, no. 2, pp. 209–218, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. H. Gerber and E. Shiu, “Option pricing by Esscher transforms (with discussions),” Transactions of the Society of Actuaries, vol. 46, pp. 99–140, 1994. View at Google Scholar
  18. H. Bühlmann, F. Delbaen, P. Embrechts, and A. Shiryaev, “On Esscher transforms in discrete finance models,” ASTIN Bulletin, vol. 28, no. 2, pp. 171–186, 1998. View at Google Scholar
  19. J. M. Harrison and S. R. Pliska, “Martingales and stochastic integrals in the theory of continuous trading,” Stochastic Processes and Their Applications, vol. 11, no. 3, pp. 215–260, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. J. M. Harrison and S. R. Pliska, “A stochastic calculus model of continuous trading: complete markets,” Stochastic Processes and Their Applications, vol. 15, no. 3, pp. 313–316, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. P. H. Dybvig and S. A. Ross, “Arbitrage,” in The New Palgrave: Finance, pp. 57–71, MacMillan Press, New York, NY, USA, 1987. View at Google Scholar
  22. K. Back and S. R. Pliska, “On the fundamental theorem of asset pricing with an infinite state space,” Journal of Mathematical Economics, vol. 20, no. 1, pp. 1–18, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. F. Delbaen and W. Schachermayer, “A general version of the fundamental theorem of asset pricing,” Mathematische Annalen, vol. 300, no. 3, pp. 463–520, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. S. Sundaresan, Fixed Income Markets and Their Derivatives, South-Western, Cincinnati, Ohio, USA, 2nd edition, 2002.
  25. W.-K. Ching, E. S. Fung, and M. K. Ng, “Building higher-order Markov chain models with EXCEL,” International Journal of Mathematical Education in Science and Technology, vol. 35, no. 6, pp. 921–932, 2004. View at Publisher · View at Google Scholar